Alert archive / Arkansas / Flash Flood Warnings in 2015
Flash Flood Warning 77, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Nov 27, 2015, 5:39 PM CST for Little River County, Sevier County, Arkansas; Red River County, Texas; McCurtain County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 27, 2015, 5:39 PM CST (23:39 UTC)
- Expired
- Nov 27, 2015, 9:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Little River County, AR, Sevier County, AR, McCurtain County, OK, Red River County, TX
The radar
The Western Arkansas radar (KSRX), 139 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 27, 8:15 PM CST | FLASH FLOOD | 10 Wnw Clarksville, TX | REPORT OF TRUCK SWAMPED ON CR 2149 NEAR BAGWELL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 156 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 11.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
236
WGUS54 KSHV 272339
FFWSHV
ARC081-133-OKC089-TXC387-280300-
/O.NEW.KSHV.FF.W.0077.151127T2339Z-151128T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
539 PM CST FRI NOV 27 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN LITTLE RIVER COUNTY IN SOUTHWESTERN ARKANSAS...
SEVIER COUNTY IN SOUTHWESTERN ARKANSAS...
MCCURTAIN COUNTY IN SOUTHEASTERN OKLAHOMA...
NORTHERN RED RIVER COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 900 PM CST
* AT 536 PM CST, LOCAL LAW ENFORCEMENT REPORTED HEAVY RAIN ACROSS
THE WARNED AREA. FOUR TO OVER SIX INCHES OF RAIN HAVE
FALLEN.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DE QUEEN, HORATIO, IDABEL, BROKEN BOW, LOCKESBURG, GILLHAM,
BAGWELL, MANCHESTER, WRIGHT CITY, VALLIANT, DETROIT, MILLERTON,
HAWORTH, GARVIN, KIOMATIA, RUFE, NEGLEY, OAK HILL, HOLLY CREEK AND
SHINEWELL.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE
POSSIBLE IN THE WARNED AREA THIS EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3451 9446 3419 9447 3419 9409 3414 9410
3413 9408 3401 9407 3357 9531 3388 9531
3387 9530 3391 9528 3389 9525 3396 9523
3394 9516 3423 9515 3425 9505 3451 9505
$$
VIIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Nov 27, 5:27 PM CST, 12 minutes earlier.
Area forecast discussion, Nov 27, 5:27 PM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
527 PM CST FRI NOV 27 2015
.AVIATION...
A STG COLD FRONT HAS BROUGHT WIND SHIFT TO NW NEAR 10 KTS AT KTYR
AND KGGG...AND WILL REACH KTXK...KSHV...AND KLFK BY AROUND 28/03Z.
RAINFALL AND IFR CIGS TO BECOME INCREASINGLY MORE WIDESPREAD WITH
FROPA...WITH MVFR TO LOW VFR CIGS AND PATCHY LGT RAIN...PRIOR TO
FROPA. FROPA NOT TO REACH KELD AND KMLU UNTIL AFTER 28/06Z. VSBYS
MAY BE REDUCED TO 2 TO 4 SM IN WIDESPREAD RAIN. POSTFRONTAL WINDS
VRBL NW TO NE...AND WILL REDUCE TO AROUND 5 KTS BY SATURDAY./VII/.
&&
.PREV DISCUSSION... /ISSUED 141 PM CST FRI NOV 27 2015/
DISCUSSION...
COLD FRONT AS OF 20Z THIS BLACK FRIDAY AFTERNOON EXTENDED FROM NEAR
DEQ THROUGH GGG AND JSO LINE. THIS FRONT SHOULD CONTINUE TO PUSH INTO
NW LA AND SRN AR BEFORE FINALLY BECOMING STATIONARY THROUGH THE
WEEKEND ACROSS S CENTRAL AR...NW LA...AND DEEP E TX.
UPPER LOW CURRENTLY CENTERED OVER SRN NV TO SLOWLY EJECT E THROUGH
THE CENTRAL U.S. THROUGH THE MIDDLE OF NEXT WEEK.
CURRENTLY...THE FORECAST AREA IS REALLY RECEIVING THREE SOURCES OF
MOISTURE. AT THE SURFACE TO ABOUT 850 HPA...SE GULF OF MEXICO INFLOW
OF SOME 30 KNOTS CONTINUES ALONG AND AHEAD OF THE COLD FRONT.
SECOND...THE UPPER LOW IS STEERING A STRONG SUBTROPICAL JETSTREAM
INTO THE CENTRAL UNITED STATES. NOTE THIS SUBTROPICAL JET ORIGINATES
FROM W OF THE HAWAIIAN ISLANDS...A TYPICAL FEATURE OF EL NINO.
FINALLY...DEEP TROPICAL MOISTURE CONTINUES TO ADVECT NE FROM EASTERN
PACIFIC HURRICANE SANDRA LOCATED OFF THE W CENTRAL MEXICO COAST.
WITH THE ABOVE SAID...WILL OBVIOUSLY CONTINUE THE FLASH FLOOD WATCH
THROUGH SUNDAY MORNING NEAR SUNRISE. WE MAY NEED TO EXTEND THE WATCH
IN TIME AND ALSO INCLUDE ADDITIONAL COUNTIES IN E TX...S AR...AND NW
LA ALONG AND AHEAD OF THE COLD FRONT.
RAINY AND COOL WEATHER CONDITIONS REMAIN FORECAST TO CONTINUE THROUGH
MUCH OF THE FIRST WEEK OF DECEMBER AS THE ABOVEMENTIONED PERSISTENT
SUBTROPICAL JET PROVIDES IMPULSES OF ENERGY AND LIFT.
UNFORTUNATELY...YET ANOTHER STRONG SHORT WAVE TROUGH IS FORECAST TO
DEVELOP AND DEEPEN ACROSS THE DESERT SW NEXT WEEKEND WITH ADDITIONAL
HEAVY RAINFALL QUITE POSSIBLE. /VIII./
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 61 63 54 58 / 60 60 90 80
MLU 63 73 61 69 / 30 30 40 60
DEQ 48 51 47 50 / 100 100 100 80
TXK 53 55 49 52 / 90 90 100 80
ELD 62 67 55 58 / 60 70 90 80
TYR 46 49 46 50 / 90 80 90 80
GGG 49 54 49 53 / 80 80 90 80
LFK 61 65 54 60 / 50 50 50 60
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH LATE SATURDAY NIGHT FOR ARZ050-051-
059>061-070-071.
LA...NONE.
OK...FLASH FLOOD WATCH THROUGH LATE SATURDAY NIGHT FOR OKZ077.
TX...FLASH FLOOD WATCH THROUGH LATE SATURDAY NIGHT FOR TXZ096-097-
108>112-124>126-136-137.
&&Hazardous weather outlook, Nov 27, 11:46 AM CST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1146 AM CST FRI NOV 27 2015 ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126-136- 137-281800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-SMITH-GREGG- 1146 AM CST FRI NOV 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... ...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 6 AM CST SUNDAY MORNING... EXPECT WIDESPREAD RAIN AND A FEW THUNDERSTORMS TO CONTINUE THROUGH TONIGHT. THE RAIN IS EXPECTED TO BECOME HEAVY AT TIMES ESPECIALLY ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR. THE HEAVY RAINFALL COULD LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE FLASH FLOOD THREAT WILL CONTINUE SATURDAY AND SUNDAY. A SLOW MOVING FRONTAL BOUNDARY WILL ALLOW A BAND OF HEAVY RAINFALL TO DEVELOP AND PERSIST OVER THE SAME AREAS. STORM TOTAL RAINFALL AMOUNTS OF THREE TO SIX INCHES ARE EXPECTED. SOME LOCATIONS ALONG AND NORTH OF INTERSTATE 30 COULD EXPERIENCE RAINFALL TOTALS BETWEEN SIX AND EIGHT INCHES. IN ADDITION TO POSSIBLE FLASH FLOODING...MAJOR RIVER FLOODING WILL DEVELOP ALONG THE RED RIVER AT AND NEAR PECAN POINT. ALSO MAJOR RIVER FLOODING WILL DEVELOP ON THE SULPHUR RIVER OF NORTHEAST TEXAS AS WELL THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED DUE TO FLOODING TONIGHT AND ALSO DURING THIS WEEKEND. ARZ072-073-LAZ001>006-010>014-017>022-TXZ138-149>153-165>167- 281800- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES- SHELBY-ANGELINA-SAN AUGUSTINE- 1146 AM CST FRI NOV 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... RAIN AND ISOLATED THUNDERSTORMS WILL SPREAD INTO THE AREA TODAY. GUSTY WINDS AND HEAVY DOWNPOURS WILL BE POSSIBLE. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... WIDESPREAD RAIN AND THUNDERSTORMS WILL PERSIST THROUGH THE WEEKEND BEFORE GRADUALLY ENDING FROM WEST TO EAST ON MONDAY. THIS WILL BE ANOTHER LONG DURATION RAIN EVENT...WITH TWO TO FOUR INCHES OF RAINFALL LIKELY...WITH SOME HIGHER AMOUNTS POSSIBLE. FLASH FLOODING MAY BECOME A CONCERN DURING THIS WEEKEND. RIVER AND BAYOU FLOODING WILL BECOME AN INCREASING THREAT DURING THIS WEEKEND AND INTO NEXT WEEK. ALSO A MAJOR RISE WILL MOVE DOWNSTREAM ON THE RED RIVER THROUGHOUT ALL OF THE FIRST WEEK OF DECEMBER INTO SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. VIII.
In the hours before
Local storm report, Nov 27, 3:36 PM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
336 PM CST FRI NOV 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD IDABEL 33.90N 94.82W
11/27/2015 MCCURTAIN OK LAW ENFORCEMENT
NUMEROUS COUNTY ROADS FLOODED
&&
EVENT NUMBER SHV1500742
MMAYEAUXLocal storm report, Nov 27, 4:38 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
438 PM CST FRI NOV 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLASH FLOOD IDABEL 33.90N 94.82W
11/27/2015 MCCURTAIN OK LAW ENFORCEMENT
NUMEROUS COUNTY ROADS FLOODED
&&
CORRECTED EVENT TIME
EVENT NUMBER SHV1500742
10The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 10:36 AM CST | River Flood Warning | SHV | Little River, Sevier | 5 days |
| Nov 27, 10:36 AM CST | River Flood Warning | SHV | Howard, Little River, Sevier | 6 days |
| Nov 26, 7:27 PM CST | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 54 days |
| Nov 26, 7:27 PM CST | River Flood Warning | SHV | Bowie, Cass, Morris | 234 days |
| Nov 27, 10:38 AM CST | River Flood Warning | SHV | Cass, Marion | 11 days |
| Nov 27, 10:39 AM CST | River Flood Warning | SHV | Franklin, Morris, Titus | 8 days |
| Nov 27, 1:45 PM CST | River Flood Warning | SHV | Smith, Upshur, Wood | 48 days |
| Nov 27, 2:06 PM CST | Flash Flood Warning | SHV | Red River | 3 hr |
| Nov 27, 10:39 AM CST | River Flood Warning | SHV | McCurtain | 44 hr |
| Nov 27, 1:49 PM CST | Flash Flood Warning | SHV | McCurtain | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2015Flash Flood Warnings in Texas, 2015Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.